Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Triglycerides at 580
Oct 24, 2003

My Baseline Values are Viral Load 38,917 and CD4 26 and 4 beginning in September 2002. My regimen is Kaletra, Epivir, Viread, Acyclovir, as well as Lopid, Prinzide and Protonix. My October 2003 Viral Load is <50 and has been since February 2003. My CD4 is only at 40 and 8. The percentage has remained stable in the 7 to 10 range since November 2002. While I am worried that my CD4 is very low, I have a new worry and that is my triglycerides have gone from the 300s to 580 as of October 2003. My primary physician wants to switch me to Tricor and my Infectious Disease NP has suggested I might look into an Aids Clinical Trial Group at Indiana University (they would take me off the Lopid for at least a month and put me on Nyaspan. Meanwhile. I am being told by non-medical people to try MSM powder and large doses of Vitamins C and E. I tend to think the Tricor may be best as the Lopid seems to have lost its effectiveness. What do you think (and, any other comments re: regimen, etc.)?

Response from Dr. Conway

Your elevated triglyceride levels are often seen in patients on Kaletra. Further, it appears that the regimen is being very effective, in terms of virologic suppression. This is one of the key indications for a single drug substitution to address the triglycerides. There is EXCELLENT clinical trial data to support a switch of the Kaletra to either nevirapine or efavirenz. Further, a change to abacavir could also be considered as long as you did not receive a previous non-HAART regimen or had not experienced a virolgic breakthrough while on NRTIs. This switch would simplify your regimen in terms of pill count and would also allow you to take your HAART once a day. It would also avoid the polypharmacy that would be required to treat your triglycerides.

A change to atazanavir may accomplish the same thing. However, there would be the issue of a drug interaction with tenofovir that would require a boosting of the atazanavir with ritonavir, which leaves you on a drug associated with high triglycerides.



Previous
Please clarify legaity of New Fill
Next
Diabetes progressing??

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement